Small Scale Equidistribution for a Point Scatterer on the Torus

Abstract

We study the small scale distribution of the eigenfunctions of a point scatterer (the Laplacian perturbed by a delta potential) on two- and three-dimensional flat tori. In two dimensions, we establish small scale equidistribution for the “new” eigenfunctions holding all the way down to the Planck scale. In three dimensions, small scale equidistribution is established for all of the “new” eigenfunctions at certain scales.

This is a preview of subscription content, log in to check access.

Notes

  1. 1.

    The normalization by \(2\pi \) is introduced to facilitate the notation below.

References

  1. 1.

    Berry, M.V.: Regular and irregular semiclassical wavefunctions. J. Phys. A 10(12), 2083–2091 (1977)

    ADS  MathSciNet  MATH  Google Scholar 

  2. 2.

    Berry, M.V.: Semiclassical mechanics of regular and irregular motion. In: Chaotic Behavior of Deterministic Systems (Les Houches, 1981), pp. 171–271. North-Holland, Amsterdam (1983)

  3. 3.

    Bourgain, J., Rudnick, Z.: On the geometry of the nodal lines of eigenfunctions of the two-dimensional torus. Ann. Henri Poincaré 12(6), 1027–1053 (2011)

    ADS  MathSciNet  MATH  Google Scholar 

  4. 4.

    Colin de Verdière, Y.: Pseudo-Laplaciens. I. Ann. Inst. Fourier (Grenoble) 32(3), xiii, 275–286 (1982)

  5. 5.

    Colin de Verdière, Y.: Ergodicité et fonctions propres du laplacien. Commun. Math. Phys. 102(3), 497–502 (1985)

    ADS  MATH  Google Scholar 

  6. 6.

    de Courcy-Ireland, M.: Small-scale equidistribution for random spherical harmonics. Preprint. Available online. arXiv:1711.01317

  7. 7.

    Granville, A., Wigman, I.: Planck-scale mass equidistribution of toral Laplace eigenfunctions. Commun. Math. Phys. 355(2), 767–802 (2017)

    ADS  MathSciNet  MATH  Google Scholar 

  8. 8.

    Han, X.: Small scale quantum ergodicity in negatively curved manifolds. Nonlinearity 28(9), 3263–3288 (2015)

    ADS  MathSciNet  MATH  Google Scholar 

  9. 9.

    Han, X.: Small scale equidistribution of random eigenbases. Commun. Math. Phys. 349(1), 425–440 (2017)

    ADS  MathSciNet  MATH  Google Scholar 

  10. 10.

    Han, X., Tacy, M.: Equidistribution of random waves on small balls. Preprint. Available online. arXiv:1611.05983

  11. 11.

    Harman, G.: On the Erdős–Turán inequality for balls. Acta Arith. 85(4), 389–396 (1998)

    MathSciNet  MATH  Google Scholar 

  12. 12.

    Hezari, H., Rivière, G.: \(L^{p}\) norms, nodal sets, and quantum ergodicity. Adv. Math. 290, 938–966 (2016)

    MathSciNet  MATH  Google Scholar 

  13. 13.

    Hezari, H., Rivière, G.: Quantitative equidistribution properties of toral eigenfunctions. J. Spectr. Theory 7, 471–485 (2017)

    MathSciNet  MATH  Google Scholar 

  14. 14.

    Humphries, P.: Equidistribution in shrinking sets and \(L^{4}\)-norm bounds for automorphic forms. Math. Ann. 371, 1497–1543 (2018)

    MathSciNet  MATH  Google Scholar 

  15. 15.

    Kurlberg, P., Rosenzweig, L.: Superscars for arithmetic toral point scatterers. Commun. Math. Phys. 349(1), 329–360 (2017)

    ADS  MathSciNet  MATH  Google Scholar 

  16. 16.

    Kurlberg, P., Ueberschär, H.: Quantum ergodicity for point scatterers on arithmetic tori. Geom. Funct. Anal. 24(5), 1565–1590 (2014)

    MathSciNet  MATH  Google Scholar 

  17. 17.

    Kurlberg, P., Ueberschär, H.: Superscars in the Šeba billiard. J. Eur. Math. Soc. (JEMS) 19(10), 2947–2964 (2017)

    MathSciNet  MATH  Google Scholar 

  18. 18.

    Landau, E.: Über die Einteilung der positiven ganzen Zahlen in vier Klassen nach der Mindeszahl der zu ihrer additiven Zusammensetzung erforderlichen Quadrate. Arch. Math. Phys. 13, 305–312 (1908)

    MATH  Google Scholar 

  19. 19.

    Lester, S., Rudnick, Z.: Small scale equidistribution of eigenfunctions on the torus. Commun. Math. Phys. 350(1), 279–300 (2017)

    ADS  MathSciNet  MATH  Google Scholar 

  20. 20.

    Luo, W.Z., Sarnak, P.: Quantum ergodicity of eigenfunctions on \(\text{ PSL }_{2}({\mathbb{Z}})\backslash {\mathbb{H}}^{2}\). Inst. Hautes Études Sci. Publ. Math. 81, 207–237 (1995)

    MATH  Google Scholar 

  21. 21.

    Rudnick, Z., Ueberschär, H.: Statistics of wave functions for a point scatterer on the torus. Commun. Math. Phys. 316(3), 763–782 (2012)

    ADS  MathSciNet  MATH  Google Scholar 

  22. 22.

    Šeba, P.: Wave chaos in singular quantum billiard. Phys. Rev. Lett. 64(16), 1855–1858 (1990)

    ADS  MathSciNet  MATH  Google Scholar 

  23. 23.

    Siegel, C.L.: Über die Classenzahl quadratischer Zahlkörper. Acta Arith. 1, 83–86 (1935)

    MATH  Google Scholar 

  24. 24.

    Shigehara, T.: Conditions for the appearance of wave chaos in quantum singular systems with a pointlike scatterer. Phys. Rev. E 50, 4357–4370 (1994)

    ADS  Google Scholar 

  25. 25.

    Shnirel’man, A.I.: Ergodic properties of eigenfunctions. Uspehi Mat. Nauk 29(6(180)), 181–182 (1974)

    MathSciNet  MATH  Google Scholar 

  26. 26.

    Ueberschär, H.: Quantum chaos for point scatterers on flat tori. Philos. Trans. R. Soc. Lond. Ser. A. 372, 20120509 (2014)

    ADS  MathSciNet  MATH  Google Scholar 

  27. 27.

    Wigman, I., Yesha, N.: Central limit theorem for Planck scale mass distribution of toral Laplace eigenfunctions. Mathematika 65(3), 643–676 (2019)

    MathSciNet  MATH  Google Scholar 

  28. 28.

    Yesha, N.: Eigenfunction statistics for a point scatterer on a three-dimensional torus. Ann. Henri Poincaré 14(7), 1801–1836 (2013)

    ADS  MathSciNet  MATH  Google Scholar 

  29. 29.

    Yesha, N.: Quantum ergodicity for a point scatterer on the three-dimensional torus. Ann. Henri Poincaré 16(1), 1–14 (2015)

    ADS  MathSciNet  MATH  Google Scholar 

  30. 30.

    Yesha, N.: Uniform distribution of eigenstates on a torus with two point scatterers. J. Spectr. Theory 8, 1509–1527 (2018)

    MathSciNet  MATH  Google Scholar 

  31. 31.

    Young, M.: The quantum unique ergodicity conjecture for thin sets. Adv. Math. 286, 958–1016 (2016)

    MathSciNet  MATH  Google Scholar 

  32. 32.

    Zelditch, S.: Uniform distribution of eigenfunctions on compact hyperbolic surfaces. Duke Math. J. 55(4), 919–941 (1987)

    MathSciNet  MATH  Google Scholar 

Download references

Acknowledgements

The author would like to express his gratitude to Z. Rudnick and I. Wigman for useful discussions and comments. The research leading to these results was partially supported by the European Research Council under the European Union’s Seventh Framework Programme (FP7/2007-2013), ERC Grant Agreement No. 335141.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Nadav Yesha.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by J. Marklof

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Yesha, N. Small Scale Equidistribution for a Point Scatterer on the Torus. Commun. Math. Phys. 377, 199–224 (2020). https://doi.org/10.1007/s00220-019-03669-0

Download citation